100%(2)2 out of 2 people found this document helpful
This preview shows page 4 - 6 out of 10 pages.
Response Feedback: CNS stimulants like cocaine initially increase heart rate and blood pressure. Cocaine impairs the uptake of norepinephrine and epinephrine by presynapticnerve endings, thus activating the adrenergic systems and causing hypertension, tachycardia, and vasoconstriction. Question 12 1 out of 1 pointsA trauma patient has been receiving frequent doses of morphine in the 6 days since his accident. This pattern of analgesic administration should prompt the nurse to carefully monitor the patient'sResponse Feedback: Morphine, like most opioid analgesics, creates a risk for constipation. The drug is unlikely to influence the patient's temperature, skin integrity, or urine specific gravity. Question 13 1 out of 1 pointsA patient has been admitted to the ICU because of multiple traumas due to a motor vehicle accident. The physician has ordered propofol (Diprivan) to be used for maintenance of sedation. Before administration of propofol, a priority assessment by the nurse would be to check for a history ofResponse Feedback: Propofol is relatively contraindicated in patients with a history of seizure disorders because they are at risk of developing convulsions during the recovery phase. This drug should be used with caution in patients with low blood pressure because it can aggravate this condition. Also, it should be used with caution in patients with increased intraocular pressure because it can cause a substantial reduction in cerebral perfusion. Because disorders of lipid metabolism can be aggravated by the emulsion vehicle in which propofol is delivered, it should be used with caution in patients with diabetic hyperlipidemia. Question 14 1 out of 1 pointsA 30-year-old woman is taking phenelzine (Nardil) 30mg PO tid. The nurse knows that at thatdosage, the patient will need to be carefully monitored for
Response Feedback: The nurse will closely monitor for the adverse effects of phenelzine related to the anticholinergic effect of the drug, such as dizziness that tends to be more pronounced at dosages above 45 mg/day. Dizziness is also a sign of a phenelzine drug overdose. Constipation and dry mouth are also adverse effects, not diarrhea and increased secretions. Facial flushing is not an identified adverse effect of phenelzine. Question 15 1 out of 1 pointsA nurse is assigned to a patient who is taking lithium. Which of the following drug serum levels would indicate that the patient is at risk for adverse effects of the drug?Response Feedback: The therapeutic range for lithium is 0.6 to 1.2 mEq/L. A level of 0.3 mEq/L would not be in the therapeutic range and would therefore not produce a therapeutic response. Levels of 0.6 and 1.2 mEq/L would be within the therapeutic range and would not be expected to produce adverse effects. A level of 1.7 mEq/L would be a high level and place the patient at risk for adverse effects or overdose. Question 16 1 out of 1 pointsA patient who is experiencing withdrawal from heavy alcohol use have developed psychosis and been treated with haloperidol. Which of the following assessment findings should promptthe care team to assess the patient for neuroleptic malignant syndrome?